Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A counterexample to a Vitali type theorem with respect to Hausdorff content

Authors: Mark Melnikov and Joan Orobitg
Journal: Proc. Amer. Math. Soc. 118 (1993), 849-856
MSC: Primary 28A78
MathSciNet review: 1137228
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Mateu and Orobitg proved (in Lipschitz approximation by harmonic functions and some applications to spectral synthesis, Indiana Univ. Math. J. 39 (1990)) that given $ \lambda > 1$ and $ d - 1 < \alpha \leqslant d$ there exist constants $ C$ and $ N$ (depending on $ \lambda $ and $ \alpha $) with the following property:

For any compact set $ K$ in $ {\mathbb{R}^d}$ one can find a (finite) family of balls $ \{ B({x_i},{r_i})\} $ such that (i) $ K \subset \bigcup {B({x_i},{r_i})} $, (ii) $ \sum {r_i^\alpha \leqslant C{M^\alpha }(K)} $, $ {M^\alpha }$ denoting the $ \alpha $-dimensional Hausdorff content, and (iii) the dilated balls $ \{ B({x_i},\lambda {r_i})\} $ are an almost disjoint family with constant $ N$.

In this paper we prove that such a result is false for $ \alpha \leqslant d - 1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A78

Retrieve articles in all journals with MSC: 28A78

Additional Information

PII: S 0002-9939(1993)1137228-8
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia